Doctor in scrubs


COVID-19 portal | Vitamin D | CDC | Vaccine | Keto | W8MD Diet

WikiMD is world's largest health encyclopedia with
28,588 pages, 3,993,895 edits & 34,362,068 views.

Unbiased health & wellness info for free & for all!

Usmle Q Banks

From WikiMD's free health, diet & wellness encyclopedia
Jump to navigation Jump to search

We are building an open source Free Qbanks for USMLE steps 1, 2, and 3.

Usmle Step 1 QBank

http://www.usmleweb.com/forum

Has more than 1000+ step1 questions and answers free!

Residentscafe Usmle Step 1 QBank

Usmle Step 2 QBank

http://usmleweb.com/forum

It has more than 600+ step 2 questions & answers for free!


Usmle Step 3 QBank

http://usmleweb.com/forum

It has more than 350+ step 3 questions and answers for free

Q1: A 48-year-old man comes to the clinic with symptoms of sexual dysfunction. He states that for the last year and a half, he has had a markedly decreased libido and trouble maintaining an erection. He has also occasionally noticed some milky-type of discharge from his nipples. He denies headaches, shortness of breath, or chest pain. He has had no abdominal or urinary symptoms. He has no significant past medical history and takes no medications. On physical examination, he is afebrile and has normal vital signs. His visual acuity, visual fields, extraocular movements, and pupillary response to light are normal. Remainder of neurologic examination is normal. Laboratory studies show a leukocyte count of 5,600/mm3, hematocrit 45%, platelets 230,000/mm3, glucose 100 mg/dL, creatinine 0.8 mg/dl, blood urea nitrogen 16 mg/dl, serum prolactin 1,000 ng/ml (normal <20 ng/ml). The next most appropriate step in management is

  A. bromocriptine
  B. mammography
  C. a MRI of the brain
  D. a MRI of the lumbar spine
  E. sildenafil citrate

Explanation: The correct answer is C. This patient has impotence, loss of libido, and galactorrhea related to hyperprolactinemia. The most common cause of this in men is probably medication induced, however, he is on no medications. The next main thing to rule out is a prolactin secreting microadenoma by an MRI of the brain. Bromocriptine (choice A) may end up being the treatment of choice for this patient if a microadenoma is found. However the diagnosis should be made prior to treatment. If bromocriptine therapy fails to relieve symptoms, or if the adenoma grows/begins causing other symptoms, referral to neurosurgery to evaluate for transphenoidal resection would be warranted. There is no indication for a mammogram (choice B) or an MRI of the lumbar spine (choice D) in this case. Sildenafil (choice E) also may end up being helpful in this case for the patient's symptoms. However, again making the underlying diagnosis is the most appropriate first step in the work up.

More step 3 questions...




edit 

WikiMD Resources - Usmle Q Banks

Latest research (Pubmed)

PubMed


Join WikiMD as a freelancer or paid editor and help improve the page Usmle Q Banks or others.
Usmle Q Banks is part of WikiMD's Physician reviewed^ articles available 4free, 4all, 4ever!
Medicine: Health - Encyclopedia‏‎‏‎ - Topics‏‎ -‏‎ Diseases‏‎ - Cancer - Rare diseases - Random Page Navigation: Drugs - Wellness - Obesity‏‎ - Diet - Ketogenic diet - W8MD weight loss diet - Editors: Recently Edited Pages - Alphabetical Order - Sponsors - USMLE The content on or accessible through WikiMD is for informational purposes only. WikiMD is not a substitute for professional medical advice. ^See full Disclaimers
W8MD weight loss logo

Ad. Tired of being overweight?. W8MD's insurance Weight loss program can HELP*